MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PROGUIDE¿; CATHETER, HEMODIALYSIS, IMPLANTED

MERIT MEDICAL SYSTEMS INC. PROGUIDE¿; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 00884450023426
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a dialysis procedure on a 45yo male patient, a long-term hemodialysis catheter in the patient's right neck was fixed in place.The catheter end was used to withdraw fluid smoothly for preparation of dialysis.There was a noted crack in the threads opening at the arterial end, about 1cm.The withdrawal of fluid was smooth and accompanied by continuous air bubbles.This was immediately reported to the physician on duty.The physician wanted to seal the patient's tube for continued use and eventually replace the catheter when possible.No injury of the patient to report.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed and a root cause could not be determined.A review of the device history record was performed and similar complaints were identified.

Brand Name
PROGUIDE¿
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key16985924
Report Number1721504-2023-00051
Device Sequence Number6771744
Product Code MSD
UDI-Device Identifier00884450023426
UDI-Public00884450023426
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K090148
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2025
Device Model Number00884450023426
Device Catalogue NumberDC21452419/CNA
Device Lot NumberH2466569
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale